MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SELF CENT HIP 43X28 GRY; HEMI HIP IMPLANT : HIP ACETABULAR POLY/METAL HEMI

DEPUY ORTHOPAEDICS INC US SELF CENT HIP 43X28 GRY; HEMI HIP IMPLANT : HIP ACETABULAR POLY/METAL HEMI
Model Number 1035-43-000
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Fall (1848); Joint Dislocation (2374); No Code Available (3191)
Date of Event 06/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Post-op dislocation.It was reported that the patient was given the half hip replacement on (b)(6) 2020.After leaving the hospital,the patient had a fall, which result the head detached from the liner as the x-ray photos show.The patient was given total hip replacement operation on (b)(6) 2020.The patient is stable and in hospital now.The surgeon thinks it is normal that dislocation after falling, but it is abnormal that the head was out of liner after falling, so he suspect liner's lock mechanism did not function, with some quality issue, so the liner could not lock/hold the head, and also has some concerns about the liner was not connect with cup closely, if the cup and liner are designed with this normal gap or it is abnormal.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: examination of provided x-ray images confirms both the dislocation and disassociation events.Device examination finds nothing outward that would suggest product error.It is suspected the patient sustaining a fall is the most likely root cause for the reported allegations.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot: lot j5576y.A search of the depuy nonconform.Ance (nc) quality system found no nc¿s associated with this product/lot combination.Device history review: a search of the depuy nonconformance (nc) quality system found no nc¿s associated with this product/lot combination.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SELF CENT HIP 43X28 GRY
Common Device Name
HEMI HIP IMPLANT : HIP ACETABULAR POLY/METAL HEMI
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key10253570
Report Number1818910-2020-15460
Device Sequence Number16264801
Product Code KWY
UDI-Device Identifier10603295003335
UDI-Public10603295003335
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K812672
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1035-43-000
Device Catalogue Number103543000
Device Lot NumberJ5576Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2020
Initial Date Received by Manufacturer 06/27/2020
Supplement Date Received by Manufacturer09/10/2020
09/22/2020
Initial Report FDA Received Date07/09/2020
Supplement Report FDA Received Date09/21/2020
09/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELTA CER HEAD 12/14 28MM +1.5
Outcome Attributed to Adverse Event Required Intervention;